MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned, and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using a pod coil and a lantern delivery microcatheter (lantern).It should be noted that the patient¿s anatomy was mildly tortuous and mildly calcified.During the procedure, while advancing the pod coil in the mid-shaft of the lantern, the physician experienced resistance.Upon attempting to retract the pod coil, it unintentionally detached within the lantern.Therefore, the lantern containing the detached pod coil was removed, and the detached pod coil was flushed out of the lantern.The procedure was completed using a new pod coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached.Evaluation revealed that the pull wire was outside the alignment feature and extended distal to the distal detachment tip of the pusher assembly.If the pod coil is retracted against resistance during use, the pusher assembly may elongate beyond the reach of the pull wire and result in the pull wire retracting from its alignment feature, and the embolization coil detaching from its pusher assembly.The reported mildly tortuous and mildly calcified anatomy may have contributed to the resistance experienced during procedure.The detached embolization coil was not returned for evaluation.Further evaluation revealed kinks on the pusher assembly and a damaged pet lock.This damage was incidental to the reported complaint, and the root cause could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23350316
Report Number3005168196-2025-00336
Device Sequence Number15469909
Product Code HCG
UDI-Device Identifier00814548019635
UDI-Public00814548019635
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF00016973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown